Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2018, 8:22 PM EDT for Belmont County, Harrison County, Ohio; Marshall County, Ohio County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 8:22 PM EDT (00:22 UTC)
- Expired
- May 13, 2018, 8:46 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Harrison County, OH, Marshall County, WV, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:20 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 13, 7:20 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 720 PM EDT Sun May 13 2018 .SYNOPSIS... Periodic showers and thunderstorms are expected this week as a series of upper disturbances interacts with a meandering front across the area. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 730pm update...have decreased the coverage of the SVR watch, taking out a row of northern counties. SVR threat still exists in the watch area. Modified overnight PoPs in line with the latest hires model guidance and radar trends. Increased cloud cover overnight as models are indicating a deck of low clouds overspreading much of the region late this evening. Temperatures were refreshed with a blend of hires guidance. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The quasi-stationary front is progged to waver across the region through the period. Daily chances for showers and thunderstorms will be the norm as a series of waves interact with the stalled frontal boundary. A stronger shortwave trough is expected on Tue. An isolated severe thunderstorm potential will continue during the aftn/early eve hours both Mon and Tue, when the greatest destabilization occurs. However, the flash flood potential also appears likely to increase, especially by Tue, as repeated rounds of showers and thunderstorms saturate the ground. Once the evolution of Sun's convection can be evaluated, and the placement of the frontal boundary on Mon can be assessed, a Flash Flood Watch may need to be considered by later shifts. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The omnipresent quasi-stationary front is progged to remain across the OH Valley region at least through late week as shortwave troughs cross the region in wly flow aloft. An upper- level trough is progged to advance slowly out of the MS and TN Valley regions by late week into the weekend, maintaining substantive rain chances in the forecast. Repeated rounds of showers/tstms will increase the potential for flash flooding during the period as the ground becomes increasingly saturated. && .AVIATION /23Z SUNDAY THROUGH FRIDAY/... With abundant low-level moisture, expect that restrictions will develop once again at all terminals overnight. Dropped all locations to low MVFR/IFR. Kept a VCTS mention at all terminals late Monday morning with the HREF showing a cluster of storms moving through the region. OUTLOOK... Periodic restrictions are likely for much of this week as a series of disturbances crosses the region and spawns showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 13, 4:31 PM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 431 PM EDT Sun May 13 2018 MDZ001-OHZ057>059-068-069-PAZ029-031-073>076-WVZ002>004-012-021- 509>514-142045- Garrett-Muskingum-Guernsey-Belmont-Noble-Monroe-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 431 PM EDT Sun May 13 2018 ...SEVERE THUNDERSTORM WATCH 86 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Isolated severe thunderstorms are possible this afternoon and early evening. Damaging wind and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week as a frontal boundary remains in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-PAZ020-021-WVZ001-142045- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Beaver- Allegheny-Hancock- 431 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. Isolated severe thunderstorms are possible this afternoon and early evening. Damaging wind and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week as a frontal boundary remains in the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013>016-022-023-142045- Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong- Indiana- 431 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An increasing potential for flash flooding is expected through the upcoming week as repeated rounds of showers and thunderstorms saturate the ground. Severe thunderstorms also will be possible during the afternoon and early evening hours through at least the first half of the week, mainly south of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, May 13, 5:40 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG DRY TAVERN 39.94N 80.01W
05/13/2018 GREENE PA AMATEUR RADIO
TREES DOWN ACROSS RT.88. ROAD CLOSED.
&&
EVENT NUMBER PBZ1802926
RCCLocal storm report, May 13, 6:00 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG ISABELLA 39.95N 79.93W
05/13/2018 FAYETTE PA AMATEUR RADIO
TREES DOWN AND ROOF BLOWN OFF OF MOBILE HOME.
&&
EVENT NUMBER PBZ1802927
RCCLocal storm report, May 13, 7:42 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 NNW CALDWELL 39.82N 81.57W
05/13/2018 NOBLE OH LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER PBZ1802928
RCCSpecial weather statement, May 13, 7:52 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 752 PM EDT SUN MAY 13 2018 OHZ059-PAZ029-031-WVZ003-004-140015- Belmont-Greene-Washington-Marshall-Ohio- 752 PM EDT SUN MAY 13 2018 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND WILL AFFECT SOUTHEASTERN BELMONT...SOUTHWESTERN WASHINGTON... NORTHWESTERN GREENE...OHIO AND NORTHERN MARSHALL COUNTIES... At 752 PM EDT, a strong thunderstorm was located near Shadyside, or near Bellaire, moving east at 30 mph. Wind gusts up to 55 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Wheeling... Moundsville... Martins Ferry... St. Clairsville... Bellaire... Warwood... Bethlehem... Triadelphia... Valley Grove... Shadyside... McMechen... Glen Dale... This includes the following highways... Interstate 70 in Ohio between mile markers 216 and 225. Interstate 70 in West Virginia between mile markers 0 and 14. Interstate 70 in Pennsylvania between mile markers 0 and 2. LAT...LON 3988 8093 4007 8093 4016 8049 3987 8045 TIME...MOT...LOC 2352Z 265DEG 27KT 3998 8083 CL
Local storm report, May 13, 8:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT SUN MAY 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG WAYNESBURG 39.90N 80.19W
05/13/2018 GREENE PA SOCIAL MEDIA
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1802929
XXXSpecial weather statement, May 13, 8:14 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
814 PM EDT SUN MAY 13 2018
OHZ058-059-068-069-140045-
Guernsey-Monroe-Noble-Belmont-
814 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT EAST CENTRAL GUERNSEY...NORTHEASTERN MONROE...
SOUTHERN BELMONT AND NORTHEASTERN NOBLE COUNTIES...
At 814 PM EDT, a strong thunderstorm was located over Barnesville,
moving east at 30 mph.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
Barnesville... Powhatan Point...
Bethesda... Quaker City...
Belmont... Beallsville...
Clarington... Wilson...
Somerton... Alledonia...
Fairview... Batesville...
This includes Interstate 70 in Ohio between mile markers 198 and
205.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4009 8123 3998 8077 3992 8080 3992 8081
3990 8081 3978 8086 3993 8131
TIME...MOT...LOC 0014Z 292DEG 28KT 3999 8119
CLThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:19 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 41 min |
| May 14, 1:36 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 39 min |
| May 14, 1:39 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 36 min |
| May 14, 1:50 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 40 min |
| May 14, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 29 min |
| May 14, 2:49 PM EDT | Areal Flood Advisory | PBZ | Fayette, Washington, Westmoreland | 3 hr |
| May 14, 2:55 PM EDT | Special Weather Statement | PBZ | Fayette | 35 min |
| May 14, 2:59 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 2 hr |
| May 13, 8:14 PM EDT | Special Weather Statement | PBZ | Belmont | 31 min |
| May 13, 8:28 PM EDT | Areal Flood Advisory | PBZ | Belmont | 2 hr |
| May 14, 12:22 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 38 min |
| May 14, 1:14 PM EDT | Special Weather Statement | PBZ | Monroe | 31 min |
| May 14, 1:45 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 45 min |
| May 14, 2:33 PM EDT | Areal Flood Advisory | PBZ | Belmont, Monroe, Noble | 3 hr |
| May 14, 2:33 PM EDT | Special Weather Statement | PBZ | Monroe | 27 min |
| May 13, 8:45 PM EDT | Special Weather Statement | PBZ | Marshall | 30 min |
| May 13, 9:04 PM EDT | Special Weather Statement | PBZ | Ohio | 26 min |
| May 14, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 30 min |
| May 14, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 24 min |
| May 14, 3:46 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
| May 14, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 37 min |
| May 14, 4:03 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia, Preston | 3 hr |
| May 14, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 43 min |
| May 14, 4:36 PM EDT | Special Weather Statement | PBZ | Tucker | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.